Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 30, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 24, 2015, 2:28 PM CDT for Sedgwick County, Kansas. It took effect at May 24, 2015, 5:55 PM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 2:28 PM CDT (19:28 UTC)
- In effect from
- May 24, 2015, 5:55 PM CDT
- Expired
- May 25, 2015, 1:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 17.76 ft at May 24, 2015, 3:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
692
WGUS43 KICT 241928
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT SUN MAY 24 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC173-250928-
/O.NEW.KICT.FL.W.0030.150524T2255Z-150525T1800Z/
/COWK1.1.ER.150524T2255Z.150525T0000Z.150525T0600Z.NO/
228 PM CDT SUN MAY 24 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cowskin Creek At Wichita At 119th Street.
* From this afternoon until Monday afternoon.
* At 1:30 PM Sunday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.1 feet by this evening. The river will
fall below flood stage by early Monday morning.
* Impact...At 18.0 feet...Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters flow over 13th street
about 1/4 mile west of 119th Street. Typical flooding of low water
crossings and low agricultural areas is likely.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Wichita At 119 18.0 17.6 Sun 1 PM 17.5 12.7 9.5
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$1 follow-up statement
197
WGUS83 KICT 250148
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SUN MAY 24 2015
...The flood warning is cancelled for the following river in
Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC173-250218-
/O.CAN.KICT.FL.W.0030.000000T0000Z-150525T1800Z/
/COWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT SUN MAY 24 2015
The Flood Warning is cancelled for
The Cowskin Creek At Wichita At 119th Street.
* At 8:30 PM Sunday the stage was 16.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.8 feet and
will fall to 10.6 feet by Tuesday morning. This will be the final
forecast for this site for this event.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Wichita At 119th 18.0 16.8 Sun 8 PM 12.2 9.5 8.0
&&
LAT...LON 3779 9766 3756 9747 3760 9737 3784 9753
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 24, 12:37 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 24, 12:37 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1237 PM CDT SUN MAY 24 2015 .UPDATE... ISSUED AT 1232 PM CDT SUN MAY 24 2015 PLAN IS TO EXTEND THE PORTION OF THE FLOOD WATCH THAT EXPIRES AT 18Z THROUGH 00Z. REGIONAL 88D'S SHOWS A VERY PRONOUNCED CIRCULATION LIFTING NORTH OVER SOUTH CENTRAL OK. EVEN THOUGH THE BULK OF THE DECENT MOISTURE TRANSPORT WILL STAY OVER FAR EASTERN OK/SE KS LATE THIS AFTERNOON...THERE IS A VERY SLOW MOVING AREA OF MODERATE RAIN JUST SOUTH OF THE KS/OK BORDER THAT MAY AFFECT AT LEAST SUMNER AND COWLEY COUNTIES OVER THE NEXT FEW HOURS. WHILE HEAVY RAINFALL IS NOT EXPECTED...WITH GROUNDS SO SATURATED...IT WON'T TAKE MUCH TO CAUSE MINOR FLOODING. LAWSON && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 335 AM CDT SUN MAY 24 2015 TODAY-TONIGHT: CHALLENGING FORECAST WITH MOIST AXIS STILL POINTING ACROSS SOUTHEAST KS AND REMNANTS OF HIGH PLAINS CONVECTION LURKING IN WESTERN KS. WILL CONTINUE MOST OF FLASH FLOOD WATCH AND FAIRLY HIGH POPS ACROSS SOUTHEAST KS...ESPECIALLY GIVEN APPROACHING SHORTWAVE/VORTICITY MAXIMUM...AND SMALL POPS FOR SHOWERS POTENTIALLY DEVELOPING AND/OR MOVING IN FROM THE WEST IN THE UPPER DIFFLUENCE. WITH SHORTWAVE PASSAGE AROUND 0000 UTC...EXPECTING PRECIPITATION TO WANE RAPIDLY THIS EVENING. IF SKIES SUBSTANTIALLY CLEAR...WHICH IS NOT COMPLETELY CERTAIN...COULD SEE FOG/DENSE FOG LATE TONIGHT. MON-MON NIGHT: MON CONTINUE TO BE THE MOST CHALLENGING DAY OF THE FORECAST. CONSIDERABLE MOISTURE WILL REMAIN IN PLACE AND MODELS CONTINUE TO SHOW INSTABILITY SOARING DURING THE DAY. WEAK SHEAR/HIGH CAPE ENVIRONMENT WOULD FAVOR LOCALIZED HEAVY RAIN AND MICROBURSTS IF ANY STORMS DEVELOP. BOUNDARY LAYER CIN SUGGEST AREA MAY REMAIN CAPPED...WHICH IS POSSIBLE GIVEN WEAK FORCING DURING THE DAY. FORCING WILL INCREASE DURING THE EVENING AS NEXT SHORTWAVE MOVES THROUGH...WITH POPS INCREASING ACCORDINGLY. TUE: WITH SHORTWAVE LIKELY OUT OF THE AREA BY 1200 UTC...NOT ANTICIPATING ANY PRECIPITATION DURING THE DAY. DID HAVE TO DRIBBLE LOW POPS ALONG NE BORDER FOR CONSISTENCY. -HOWERTON .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 335 AM CDT SUN MAY 24 2015 NO BIG CHANGES FROM 24 HOURS AGO...WITH UPPER PATTERN STILL FAVORING A RELOADING WESTERN TROUGH WITH RIPPLES EMBEDDED IN THE WEST-SOUTHWEST FLOW ACROSS THE PLAINS. WITH WEAK SURFACE FLOW AND DIFFUSE TO NON-EXISTENT SURFACE BOUNDARY...CONVECTION TIMING/ LOCATION WILL BE TOUGH TO PIN DOWN. INITIALIZATION GRIDS STILL HAVE LOW POPS ALL PERIODS...AND GIVEN UNCERTAINTY IN TIMING RIPPLES...WILL KEEP THEM GOING. TEMPERATURES LIKELY RUNNING A BIT CONSERVATIVE ON MAXES GIVEN OPTIMISTIC PRECIPITATION FORECAST. -HOWERTON && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1231 PM CDT SUN MAY 24 2015 AVIATION CONCERNS WILL CONTINUE THROUGHOUT THE 24 HOUR FORECAST PERIOD WITH LOW CEILINGS AT LEAST OFF AND ON AS MOIST LOW LEVEL BOUNDARY CONDITIONS PERSIST. MVFR CEILINGS ARE PRESENT AT MOST TERMINALS THIS AFTERNOON AT LEAST OFF AND ON AND EXPECT THIS TO PERSIST. AN AREA OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IS OVER NORTHERN OKLAHOMA AND EXPECT THAT TO MOVE SLOWLY NORTHWARD AND IMPACT THE REGION THIS AFTERNOON/EARLY EVENING. LOWER CEILINGS ARE EXPECTED DURING THE OVERNIGHT HOURS AND COULD DROP TO IFR TO LIFR. EXPECTING TO LIFT AGAIN DURING THE MORNING HOURS BACK TO MVFR. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 59 83 62 / 30 30 20 30 HUTCHINSON 70 58 83 60 / 20 20 20 30 NEWTON 70 57 82 61 / 30 30 20 30 ELDORADO 70 59 81 62 / 50 40 20 30 WINFIELD-KWLD 70 58 82 62 / 50 40 20 30 RUSSELL 71 56 78 57 / 20 20 20 40 GREAT BEND 71 56 79 58 / 20 20 20 30 SALINA 72 58 81 60 / 20 20 20 40 MCPHERSON 71 57 82 60 / 20 20 20 30 COFFEYVILLE 72 59 81 65 / 90 80 30 30 CHANUTE 70 60 80 64 / 80 80 30 40 IOLA 70 60 80 64 / 80 80 30 40 PARSONS-KPPF 71 60 81 64 / 90 80 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ053-069- 083-092-093. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 24, 10:48 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1048 AM CDT SUN MAY 24 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1048 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FLOODING IS LIKELY TODAY ALONG AND ESPECIALLY EAST OF THE KANSAS TURNPIKE WITH RIVER FLOODING ALSO LIKELY. CHECK THE LATEST FLASH FLOOD WATCH AND FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. STRONG OR SEVERE STORMS ARE NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOODING WILL PERSIST INTO MIDWEEK. CHECK THE LATEST FLOOD STATEMENTS AND WARNINGS FOR SPECIFICS. SCATTERED STORMS ARE POSSIBLE MONDAY AFTERNOON AND MORE LIKELY MONDAY EVENING. SOME COULD BE SEVERE. THE MAIN THREATS WILL BE QUARTER SIZED HAIL...ISOLATED DAMAGING WINDS AND LOCALIZED FLOODING. THUNDERSTORMS ARE ALSO IN THE FORECAST FOR MOST LOCATIONS FOR TUESDAY NIGHT THROUGH SATURDAY. AT LEAST STRONG STORMS WILL REMAIN POSSIBLE...ALONG WITH LOCALIZED FLOODING THREAT. THOSE WITH OUTDOOR PLANS...ESPECIALLY ALONG CREEKS AND RIVERS... SHOULD CLOSELY MONITOR THE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:41 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 42 hr |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Marion | 59 hr |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Chase | 4 days |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| May 23, 8:36 PM CDT | Areal Flood Warning | ICT | Chase, Chautauqua, Elk, Greenwood | 6 hr |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Allen, Neosho | 3 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 6 days |
| May 23, 9:40 PM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 7 hr |
| May 23, 10:12 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| May 23, 10:17 PM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| May 23, 10:20 PM CDT | River Flood Warning | ICT | Butler | 42 hr |
| May 23, 10:23 PM CDT | River Flood Warning | ICT | Wilson | 36 hr |
| May 23, 10:24 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 58 hr |
| May 23, 10:36 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 18 hr |
| May 24, 1:23 AM CDT | Areal Flood Warning | ICT | Chase, Chautauqua, Elk, Greenwood | 12 hr |
| May 24, 2:43 AM CDT | River Flood Warning | ICT | Wilson | 39 hr |
| May 24, 2:43 AM CDT | River Flood Warning | ICT | Montgomery | 3 days |
| May 24, 3:13 AM CDT | River Flood Warning | ICT | Sumner | 28 hr |
| May 24, 4:24 AM CDT | River Flood Warning | ICT | Allen | 42 hr |
| May 24, 5:41 AM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 12 hr |
| May 24, 11:02 AM CDT | River Flood Warning | ICT | Chase | 60 hr |
| May 24, 1:14 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 24 hr |
| May 24, 4:27 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 24 hr |
| May 24, 5:02 PM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 24 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.